Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Itching in vulva. Using estrace estrogen cream, triamcinolone acetonide, clobetasol propionate. Why is it worse at night?

Hi, I am a 67 y.o. female and over the past couple of years have developed the very annoying condition itchy, itchy, itchiness of the vulva...(not burning, pain, or discharge). I have been using Estrace estrogen cream for several years, inserting it into the vagina most nights of the week. Also, I had been using Triamcinolone Acetonide ointment USP, .1% which didn't really alleviate symptoms. About 6 months ago I was prescribed Clobetasol Propionate Ointment USP, .05% which helps for a short periods of time, but does not eradicate symptoms. Symptoms are worse at night. What can I do?
Asked On : Sun, 13 Oct 2013
Answers:  1 Views:  374
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Infectious Diseases Specialist 's  Response
Hi,
Welcome to HCM.
Perception of itching increases in the night as the patient is not doing anything but resting where as during the day, social obligations keep his/her mind away from the symptoms. This could be one reason for increased itching in the nights.
Dry skin in vulva can also cause severe itching as there are more chances of contact irritation occurring in those areas.
Another cause could be pin worm infection which causes increased itching in perianal and groin region during the night.
I suggest vaginal swab and perianal swab testing to rule out infection.
Get in touch with your GP for appropriate therapy after test results.
Personal hygiene in those areas is a must.
Thanks.
Answered: Wed, 16 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor